MAUDE Adverse Event Report: PHILIPS VOLCANO PHOENIX DEFLECT SYSTEM, 2.2MM X 130CM, 6F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY

PHILIPS VOLCANO PHOENIX DEFLECT SYSTEM, 2.2MM X 130CM, 6F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PD22130K
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Attempts to obtain patient information have been unsuccessful.Does not apply to this submission.Serial number is not applicable to this device.The implant or explant dates are not applicable to this device.Not applicable for this device.Device was discarded at the customer site and not returned to manufacturer for analysis.Device was discarded at the customer site and not returned to manufacturer for analysis.Do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturers policy.It was reported after a planned therapeutic peripheral procedure, the shaft of the device appeared to have a formed a small rip (fracture), allowing fluid to escape.The device was removed from the body over the wire, after the device seemed to bind up and stop working.Additional information provided, the device had been inserted into the patient once.There were no issues being removed.The device was re-flushed after removal and saline/blood was being ejected from the shaft of the device.Nothing appeared to be protruding.A second of the same device was used to complete the procedure.The device was discarded at the facility and not returned for analysis.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This product problem is being submitted in an abundance of caution as it could not be determined where or when the alleged separation occurred.There is a potential for harm if the alleged separation were to recur.

Brand Name
PHOENIX DEFLECT SYSTEM, 2.2MM X 130CM, 6F (KIT)
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11346812
Report Number2939520-2021-00009
Device Sequence Number11622973
Product Code MCW
UDI-Device Identifier00845225002985
UDI-Public(01)00845225002985(17)231031(10)10232005
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140944
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberPD22130K
Device Catalogue Number300002517361
Device Lot Number12022005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1